Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
RichGotsPots

Update:pots, Ist, Oh And New Symptoms-Ivabradine, Ivig And Profound Weakness

Recommended Posts

It's been awhile since I posted about my condition. As many of you already know, I have had dysautonomia for 9 years already, it was in a 4 year remission the first 4 years. So I have had bad dysautonomia for going on 5 years with little to no relief from any meds or treatments. Having been this disabled and sick for so long it became my new "normal." Always having tachycardia my body is relatively used to it to a degree even though it can be very limiting. My Tachy usually doesn't make me anxious and I can deal with a higher HR then most people. Since I have IST on top of POTS my resting around 100-110, my standing around 140-145. This is when I am not in a flare. I consider myself to have chronic fatigue from the high HR.

I also have Sjogren's Syndrome which led me and my doctors to believe that I have Pandysautonomia which is dysautonomia caused by an autoimmune illness. So I started getting IVIG for it a few months back. I only eneded up with 2 months of infusions because on the 3rd day i would get bad chest pressure (its very thick, sticky stuff). I also got superficial clots (docs said they are not dangerous like deep vein clots) where the IV was in both arms after the 2nd months. Doc ordered for me to switch to only 2 days a week instead of four days in a row, but around that time I started taking ivabradine so I waited to restart my infusions.

Which brings me to the purpose of my post. I started Ivabradine around 2 months ago. I started it extremely low dose at 2.5mg once a day and slowly worked up to 7.5mg/day. Then I saw the cardiologist nurse and she told me to raise it to 10 and then 15mg/day. At that point I had no side effects, but also my HR wasn't lowering at all. At that visit they were supposed to give me more sample bottles but they didn't have any so I waited to increase my dose.

A few days later I did a really dumb thing by not going to sleep until 8pm the next day. So I was up for 36 hours straight. My normal routine is to stay up about 19 hours then sleep 7-8 hours. Sometimes I try to stay up longer and longer to get back to waking up in the morning, but I do this gradually over 3-7 days 1-3 hours at a time. So 36 hours was extreme. But I went to sleep exhausted at 8pm and I woke up 4am so I got some really good sleep. The next day I woke up feeling okay but miday I ate a heavy lunch and went to go sit outside a little around 1pm. After 5-10 min of sitting out I started to get profoundly weak and tired. I just figured I needed more sleep, so I went to go lay down and maybe push myself to at least stay up until 8pm so I wouldnt loose this schedule.

I was just so tired but stayed up and at 7pm is when everything started to go bad. I was sitting up in bed watching TV when all of a sudden I lost all energy. I got the wind knocked out of me and was so weak I couldnt eat and to sit up was so impossible. I never felt this profound type weakness in my life (only very weak after I exert my energy in some way and not to this degree). It was strange as ****, and then 10 min later my adrenergic system kicked in and my HR and BP went sky high. I couldnt go to sleep until 6am after that.

After two days of not recovering and my laying HR still being around 130's, I went to the ER. They admitted me to the hospital. I was in the hospital for 4 nights. It was a terrible experience at the hospital and they didn't have a clue. They ran a lot of blood work and gave me IV saline the first night. After the second night I got a little energy back but I woke up with chest pain and a high HR. It was near impossible to get sleep there. The cardiologist had no clue but said my chest pain could be chondritis. They were only giving me tylenol (i cant take asprin). i was still weak but the 5th day I wanted to get out of the hospital badly and checked myself out with the ok from my cardiologist.

I got home and again the profound weakness started. I was thinking it was viral so I started taking elderberry and olive leaf and it helped me a little not to get worse. A few of days ago I started taking d-ribose thinking it was mito related. D-ribose seemed be helping slightly and yesterday I was able to get out of bed and do a few things. I have been going to bed at around 5am since I have been home and sleeping 7 hours. But last night I tried to go to sleep 3:30am and couldn't, i had palps and weakness, so I waited until 9am. I woke 2:30pm with chest pain and checked my HR it was 147. I couldn't sit up from the chest pain. I waited it out and hydrated and it calmed down to 105 after an hour. I have a cardiologist appt tomorrow. Oh and I stopped taking ivabradine in the hospital over a week ago incase that was the cause.

Only time I was nearly as weak was when I had pneumonia 3+ years ago. But I dont have a fever this time or more breathing problems. In the Hospital they did a chest x-ray, ECG, and echocardiogram. X-ray and echo were normal but one ekg said Sinus Tachycardia (113 beats), nonspecific ST and T wave abnormalities: Abnormal when compared to previous ECG take 2 days prior, ST now depressed in Lateral Leads. Called the cardio and she said it was from tachy. My bloodwork finally came back after I was home. Normal except my ebv titers were positive (only showing previous infections not new infection and 90% of the developed workd has that I read), 1 out 3 times my CO2 (via vein not artery) was a little low (23.3 vs. 24 is low). 1 out of 3 times my anion gap was high (16 vs 15 is high), Alk phos was low (44 vs 45 is low), 1 out of 2 HGB was high (16.9 vs. 16.7 is high) and my absolute bosophils were high (.150 vs .05 is high). Magnesium, calcium, phospherous, sodium, ect.. Were all normal. Same with d-dimer and other heart blood work

Meanwhile I'm not feeling ok at all and this is more then 2 weeks without hardly any let up. I have an appointment with a mitochondrial specialist at the end of December, but he is far and I have to find a ride there. Wish I could get some answers :(

Share this post


Link to post
Share on other sites

So sorry to hear about all of your struggles! I hope everything works out with the mito specialist!

The profound weakness you describe - like having the wind knocked out of you - I get that too. I am too weak to sit up, eat, move my arms, and I get tremors and will literally fall if I try to stand because my legs are so weak. During one episode it felt like my respiratory muscles were too weak to breathe, although that symptom was short lived. This weakness was one of the very first symptoms I had, when I first developed POTS, that sent me to the ER. Now I only get it (in a much milder form, thank goodness) when I push myself. I don't know what causes it, but I know that it feels awful, so I'm sorry you're going through that!

I also have EKG abnormalities that weren't there before I got sick - ST segment depression, flattened T waves, and so on. We don't know what causes it. And I do occasionally have low CO2 and high anion gap as well, with high hemoglobin. In my case, those were all attributed to dehydration / low blood volume, although we don't know for certain.

I'm sorry you didn't get more answers while in the hospital, and I do hope you start feeling better soon!!!

Share this post


Link to post
Share on other sites

Hi Rich,

I'm sorry to hear this. It sounded like you were doing better there for a while.

Is this a possible autoimmune flare? Since you've been off the IVIG for a while now, could your body be in revolt? Just some food for thought.

Feel better soon (and by better I always mean striving to get back to our "normal" brand of bad.)

Take care,

Katie

Share this post


Link to post
Share on other sites

Thank you. I never have experienced anything like this so idk why now. Could be that I stopped IVIG too long and I am crashing. Could be Mito crash. Could be a reaction to Ivabradine. Could a virus. It's lasted a long time already though without any clues..

Share this post


Link to post
Share on other sites

Hi Rich

Sorry to hear that you are having a rough time. Have you looked into the Low Dose Naltrexone? Lots of information online about LDN. However, you might want to look at Inositol Powder. It's also known as B8 and found in energy drinks. I started my son on this medication after he had some severe OCD symptoms show up. The symptoms came on very quickly after he was taken off his extended release clonidine. This supplement seems to have many benefits. Here is an article that mentions several studies about Inositol. I have read a few articles that it helps with Mitro problems but have not seen any studies about it yet. Still looking for more information. Hope you feel better soon.

http://www.lahey.org/Departments_and_Locations/Departments/Executive_Health/Ebsco_Content/Men_s_Health.aspx?chunkiid=21766

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...